Alert archive / Kansas / Red Flag Warnings in 2016

Red Flag Warning 10, NWS Goodland, KS

March 14, 201613 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this red flag warning at Mar 14, 2016, 3:30 PM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Mar 15, 2016, 1:00 PM CDT. It was in force for 7 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 14, 2016, 3:30 PM CDT (20:30 UTC)
In effect from
Mar 15, 2016, 1:00 PM CDT
Expired
Mar 15, 2016, 8:00 PM CDT
In force
7 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 1:07 PM CDTNON-TSTM WND GST 553 N Atwood, KS
Mar 15, 1:20 PM CDTNON-TSTM WND GST 548 Nnw Stratton Ne, NE
Mar 15, 1:48 PM CDTNON-TSTM WND GST 53Mccook, NE
Mar 15, 2:12 PM CDTNON-TSTM WND GST 51Atwood, KS
Mar 15, 2:13 PM CDTNON-TSTM WND GST 54Oberlin, KS
Mar 15, 2:35 PM CDTNON-TSTM WND GST 51Wray, CO
Mar 15, 2:42 PM CDTNON-TSTM WND GST 55Goodland, KS
Mar 15, 3:41 PM CDTNON-TSTM WND GST 54Hill City, KS
Mar 15, 4:10 PM CDTDUST STORMOberlin, KSUS 83 CLOSED FROM OBERLIN NORTH TO NEBRASKA BORDER DUE TO REDUCED VISIBILITY FROM BLOWING DUST
Mar 15, 4:35 PM CDTNON-TSTM WND GST 53Oakley, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2655 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

328 
WWUS83 KGLD 142030
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
230 PM MDT MON MAR 14 2016


COZ252>254-KSZ001-013-027-041-NEZ079-150600-
/O.UPG.KGLD.FW.A.0008.160315T1800Z-160316T0100Z/
/O.NEW.KGLD.FW.W.0010.160315T1800Z-160316T0100Z/
/O.CON.KGLD.FW.W.0009.000000T0000Z-160315T0100Z/
/O.CON.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
DUNDY-
230 PM MDT MON MAR 14 2016 /330 PM CDT MON MAR 14 2016/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 001...013...027...041...079...252...253 AND 254... 
...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 7 PM
MDT /8 PM CDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001...013...027...041...079...252...253 AND 254...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...013...027...041...079...252...253 AND
254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON MDT /1 PM CDT/ TO 7 PM MDT /8 PM CDT/ TUESDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 027 WALLACE 
  AND FIRE WEATHER ZONE 041 GREELEY. IN NEBRASKA...FIRE WEATHER 
  ZONE 079 DUNDY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...IN THE LOWER 50S TO AROUND 60.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ002-014-028-029-042-150600-
/O.UPG.KGLD.FW.A.0008.160315T1800Z-160316T0100Z/
/O.NEW.KGLD.FW.W.0010.160315T1800Z-160316T0100Z/
/O.CON.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/
RAWLINS-THOMAS-LOGAN-GOVE-WICHITA-
330 PM CDT MON MAR 14 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
002...014...028... 029 AND 042... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 002...014...028...029 AND 042...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 8 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS... 
  FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 028 LOGAN...
  FIRE WEATHER ZONE 029 GOVE AND FIRE WEATHER ZONE 042 WICHITA.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* TEMPERATURES...IN THE MID 50S TO AROUND 60. 

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ015-016-150600-
/O.NEW.KGLD.FW.W.0010.160315T1800Z-160316T0100Z/
/O.CON.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/
SHERIDAN-GRAHAM-
330 PM CDT MON MAR 14 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 015 AND
016... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 015 AND 016...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 8 PM CDT TUESDAY.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 015 SHERIDAN AND 
  FIRE WEATHER ZONE 016 GRAHAM.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* TEMPERATURES...UPPER 50S TO AROUND 60. 

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ003-004-NEZ080-081-150600-
/O.NEW.KGLD.FW.W.0010.160315T1800Z-160316T0100Z/
DECATUR-NORTON-HITCHCOCK-RED WILLOW-
330 PM CDT MON MAR 14 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
003...004... 080 AND 081...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM TO 8 PM CDT TUESDAY.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 003 DECATUR AND 
  FIRE WEATHER ZONE 004 NORTON. IN NEBRASKA...FIRE WEATHER ZONE 
  080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE MID 50S.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
4 follow-up statements
499 
WWUS83 KGLD 150102
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
702 PM MDT MON MAR 14 2016

COZ252>254-KSZ001-013-027-041-NEZ079-151200-
/O.EXP.KGLD.FW.W.0009.000000T0000Z-160315T0100Z/
/O.CON.KGLD.FW.W.0010.160315T1800Z-160316T0100Z/
/O.CON.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
DUNDY-
702 PM MDT MON MAR 14 2016 /802 PM CDT MON MAR 14 2016/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO
7 PM MDT /8 PM CDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...013...027...041...079...252...
253 AND 254...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...013...027...041...079...252...253 AND
254...
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041...079...
252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 027 WALLACE 
  AND FIRE WEATHER ZONE 041 GREELEY. IN NEBRASKA...FIRE WEATHER 
  ZONE 079 DUNDY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...IN THE MID 40S.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ002-014>016-028-029-042-151200-
/O.CON.KGLD.FW.W.0010.160315T1800Z-160316T0100Z/
/O.CON.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/
RAWLINS-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-
802 PM CDT MON MAR 14 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
002...014...015...016...028...029 AND 042...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 002...014...015...016...028...029 AND 042...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS... 
  FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  028 LOGAN...FIRE WEATHER ZONE 029 GOVE AND FIRE WEATHER ZONE 
  042 WICHITA.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* TEMPERATURES...IN THE LOWER 40S.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ003-004-NEZ080-081-151200-
/O.CON.KGLD.FW.W.0010.160315T1800Z-160316T0100Z/
DECATUR-NORTON-HITCHCOCK-RED WILLOW-
802 PM CDT MON MAR 14 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
003...004...080 AND 081...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 003 DECATUR AND 
  FIRE WEATHER ZONE 004 NORTON. IN NEBRASKA...FIRE WEATHER ZONE 
  080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE MID 50S.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
906 
WWUS83 KGLD 151115
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
515 AM MDT TUE MAR 15 2016

COZ252>254-KSZ001-002-013>016-027>029-041-042-NEZ079-152100-
/O.CON.KGLD.FW.W.0010.160315T1800Z-160316T0100Z/
/O.CON.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
515 AM MDT TUE MAR 15 2016 /615 AM CDT TUE MAR 15 2016/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/
TODAY TO 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...
015...016...027...028...029...041...042...079...252...253 AND
254...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...002...013...014...015...016...027...
028...029...041...042...079...252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 
  029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 
  042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* TEMPERATURES...IN THE LOWER 40S.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ003-004-NEZ080-081-152100-
/O.CON.KGLD.FW.W.0010.160315T1800Z-160316T0100Z/
DECATUR-NORTON-HITCHCOCK-RED WILLOW-
615 AM CDT TUE MAR 15 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 003...004...080 AND 081...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 003 DECATUR AND 
  FIRE WEATHER ZONE 004 NORTON. IN NEBRASKA...FIRE WEATHER ZONE 
  080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW.

* WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* TEMPERATURES...IN THE MID 50S.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
899 
WWUS83 KGLD 151900
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
100 PM MDT TUE MAR 15 2016


NEZ079-160000-
/O.CAN.KGLD.FW.W.0010.000000T0000Z-160316T0100Z/
/O.CON.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/
DUNDY-
100 PM MDT TUE MAR 15 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 079... 
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 079...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED
FLAG WARNING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TEMPERATURES...IN THE LOWER 40S.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ003-004-NEZ080-081-152000-
/O.CAN.KGLD.FW.W.0010.000000T0000Z-160316T0100Z/
DECATUR-NORTON-HITCHCOCK-RED WILLOW-
200 PM CDT TUE MAR 15 2016

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 003...004...080 AND 081...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED
FLAG WARNING.

RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE ABOVE 15 PERCENT
THROUGH THE REST OF THE AFTERNOON. THEREFORE...THE RED FLAG
WARNING IS EXPIRED. 

$$

COZ252>254-KSZ001-002-013>016-027>029-041-042-160000-
/O.CON.KGLD.FW.W.0010.000000T0000Z-160316T0100Z/
/O.CON.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
100 PM MDT TUE MAR 15 2016 /200 PM CDT TUE MAR 15 2016/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 001...002...013...014...015...016...027...028...029...041...
042...252...253 AND 254... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...002...013...014...015...016...027...028...
029...041...042...252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 
  029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 
  042 WICHITA.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* TEMPERATURES...IN THE LOWER 40S.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
373 
WWUS83 KGLD 160053
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
653 PM MDT TUE MAR 15 2016

...TUESDAY'S RED FLAG WARNING WILL EXPIRE AT 7 PM MDT (8 PM CDT)...

.WINDS WILL WEAKEN AND RH VALUES IMPROVE THROUGH THE
EVENING...REDUCING THE FIRE DANGER. STRONG WINDS AND DRY
CONDITIONS ARE EXPECTED TO DEVELOP AGAIN ON WEDNESDAY AND A FIRE
WEATHER WATCH REMAINS IN EFFECT.

COZ252>254-KSZ001-002-013>016-027>029-041-042-160900-
/O.EXP.KGLD.FW.W.0010.000000T0000Z-160316T0100Z/
/O.CON.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
653 PM MDT TUE MAR 15 2016 /753 PM CDT TUE MAR 15 2016/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...002...013...014...015...016...027...
028...029...041...042...252...253 AND 254...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
001...002...013...014...015...016...027...028...029...041...042...
252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 
  029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 
  042 WICHITA.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* TEMPERATURES...IN THE LOWER 40S.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NEZ079-160900-
/O.CON.KGLD.FW.A.0009.160316T1800Z-160317T0100Z/
DUNDY-
653 PM MDT TUE MAR 15 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 079...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...AROUND 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 14, 3:20 PM CDT, 10 minutes earlier.

Area forecast discussion, Mar 14, 3:20 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
220 PM MDT MON MAR 14 2016

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 220 PM MDT MON MAR 14 2016

TONIGHT...UPPER TROUGH AXIS SWINGS ACROSS THE AREA EARLY THIS
EVENING THROUGH THE OVERNIGHT BRINGING AN INCREASE IN CLOUDINESS AND
A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS TO THE AREA. THIS IS AHEAD
OF A COLD FRONT THAT MOVES IN BEHIND THE TROUGH AXIS. NORTHWEST
WINDS OF 10 TO 20 MPH WITH HIGHER GUSTS EXPECTED...HIGHEST GENERALLY
ALONG AND NORTH OF THE INTERSTATE. LOW TEMPERATURES IN THE LOW 30S
TO LOW 40S.

TUESDAY...ANOTHER UPPER TROUGH AXIS MOVES THROUGH BRINGING AN
INCREASE IN CLOUDINESS AND A SLIGHT CHANCE FOR SHOWERS FROM TRENTON
TO NORTON AND ALMENA. THE BIGGER STORY WILL BE THE WIND AND VERY LOW
RELATIVE HUMIDITY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45
MPH ARE EXPECTED IN THE LATE MORNING THROUGH LATE AFTERNOON HOURS.
HIGH TEMPERATURES WILL BE ABOUT 20 DEGREES COOLER COMPARED TO MONDAY
WITH LOW TO MID 50S IN FAR EASTERN COLORADO...MID 60S TO LOW 60S
EAST OF THE CO/KS BORDER.

SEE FIRE WEATHER SECTION BELOW REGARDING THE RED FLAG WARNING ISSUED
FOR TUESDAY.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 244 AM MDT MON MAR 14 2016

UPPER FLOW WILL BE NORTHWESTERLY THURSDAY.  A TROUGH WILL MOVE
THROUGH THE FLOW AND INTO THE ROCKIES AND PLAINS THURSDAY NIGHT
THROUGH FRIDAY NIGHT. NORTHWEST FLOW WILL RESUME SATURDAY AND
SUNDAY.  SURFACE HIGH PRESSURE WILL BE PRESENT OVER THE AREA THROUGH
SUNDAY.

DRY WEATHER DUE TO SUBSIDENCE IS EXPECTED THURSDAY.  DYNAMICS AND
FAVORABLE MOISTURE INCREASE THURSDAY NIGHT AND FRIDAY WITH A CHANCE
FOR LIGHT RAIN AND SNOW THROUGH FRIDAY NIGHT.  SUBSIDENCE FOLLOWS
SATURDAY AND SUNDAY WITH DRY WEATHER RESUMING.

MAX TEMPERATURES WILL TREND COOLER THROUGH FRIDAY WITH READINGS IN
THE LOWER TO MID 50S THURSDAY AND THE LOWER TO MID 40S FRIDAY.  MAX
TEMPERATURES WILL MODERATE FROM SATURDAY THROUGH SUNDAY WITH
READINGS FROM 45 TO 50 SATURDAY AND 55-60 SUNDAY. MIN TEMPERATURES
WILL COOL TO THE 20S THROUGH SATURDAY NIGHT AND THEN MODERATE TO THE
LOWER 30S SUNDAY NIGHT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1000 AM MDT MON MAR 14 2016

FOR KGLD AND KMCK...VFR CONDITIONS EXPECTED THROUGH THE PERIOD. A
WEATHER DISTURBANCE MOVES THROUGH BOTH TERMINALS VERY LATE THIS
AFTERNOON THROUGH THE EVENING BEFORE EXITING THE AREA A FEW HOURS
AFTER MIDNIGHT. A FEW SHOWERS AND POSSIBLY AN ISOLATED
THUNDERSTORM ARE POSSIBLE. GIVEN THE ISOLATED NATURE THEY WILL NOT
BE ADVERTISED IN THE TAF. A SECONDARY DISTURBANCE MOVES THROUGH
KMCK SHORTLY BEFORE 18Z BRINGING ANOTHER INCREASE IN CLOUDS AND
POSSIBLY A FEW SHOWERS. MAIN AVIATION CONCERN WILL BE STRONG AND
GUSTY NORTHWEST WINDS GUSTING 35-40KTS LATE TUESDAY MORNING
THROUGH THE REST OF THE DAY.

&&

.FIRE WEATHER...
ISSUED AT 220 PM MDT MON MAR 14 2016

TUESDAY...THE COMBINATION OF NORTHWEST WINDS GUSTING UP TO 45 MPH
AND RELATIVE HUMIDITY VALUES BELOW 15 PERCENT WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS. A RED FLAG WARNING IS IN EFFECT FOR THE
ENTIRE TRI-STATE AREA.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR
     KSZ001-013-027-041.

     RED FLAG WARNING FROM NOON MDT /1 PM CDT/ TO 7 PM MDT /8 PM CDT/
     TUESDAY FOR KSZ001>004-013>016-027>029-041-042.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR KSZ001-002-013>016-027>029-041-042.

CO...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ252>254.

     RED FLAG WARNING FROM NOON TO 7 PM MDT TUESDAY FOR COZ252>254.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR COZ252>254.

NE...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR NEZ079.

     RED FLAG WARNING FROM NOON MDT /1 PM CDT/ TO 7 PM MDT /8 PM CDT/
     TUESDAY FOR NEZ079>081.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR NEZ079.

&&

SHORT TERM...99
LONG TERM...FJS
AVIATION...99
FIRE WEATHER...99
Hazardous weather outlook, Mar 14, 12:10 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1110 AM MDT MON MAR 14 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1110 AM MDT MON MAR 14 2016 /1210 PM CDT MON MAR 14 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON IN
NORTHEAST COLORADO AND ADJACENT COUNTIES IN WESTERN KANSAS AND
EXTREME SOUTHWEST NEBRASKA. OUTDOOR BURNING IS DISCOURAGED.

AN ISOLATED HIGH BASED DRY THUNDERSTORM WILL BE POSSIBLE EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE OVER MUCH OF THE
TRI STATE AREA AGAIN ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 4:00 AM CDTRed Flag WarningGLDCheyenne, Greeley, Sherman, Wallace16 hr

Nearby

Red Flag Warnings in Kansas, 2016Red Flag Warnings in Nebraska, 2016Red Flag Warnings in Colorado, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.